Hail, Harding
- When
- August 7, 12:32 PM MST
- Where
- Harding County, 7 mi NW of Ladner
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.900, -103.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 7, 12:30 PM MST, 2 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 130 PM MDT SAT AUG 7 2004 .DISCUSSION...LATEST SFC ANALYSIS PLACES LOW OVER SW ND WITH TROF EXTENDING S ACROSS WRN SD AND COLD FRONT EXTENDING SW ACROSS WY. SATELLITE INDC RAPIDLY DEVELOP CB OVER EXTREME SE MT...MOVING INTO NW SD...SOME CB POPPING OVER HIGHER TERRAIN OF BLACK HILLS. WILL KEEP DISCUSSION SHORT AS SEVERE WATCH IN EFFECT FOR NW SD AND WARNINGS ARE GOING OUT. 12Z MODELS INITIALIZED WELL AND SHOW GOOD AGREEMENT OVER NRN PLAINS. REMAINDER OF AFTERNOON AND TONIGHT WILL SEE CONVECTION TRIGGERED ON SFC TROF AND COLD FRONT. GOOD LOW LEVEL FRONTOGENESIS AND QG FORCING WITH VERY STEEP LAPSE RATES WILL KEEP VIGOROUS CONVECTION GOING THROUGH THE NIGHT. THETA-E RIDGE AXIS ALONG SD/WY BORDER WILL MOVE EAST OVERNIGHT...SUSTAINING CONVECTION. ADEQUATE LOWER AND MID LEVEL ATMOSPHERIC SHEAR PRESENT FOR SOME SEVERE SUPERCELL TSTMS TONIGHT...MAINLY N OF I-90. SUNDAY THROUGH SATURDAY WILL SEE NLY FLOW ALOFT AS UPPER RIDGE BUILDS OVER THE CENT ROCKIES. WILL SEE REINFORCING SHOTS OF CAA THROUGH MID WEEK...WITH TEMPS STRUGGLING INTO THE 70S BY WED. BY THU WILL SEE FLOW TRANSITION AND WARMER TEMPS BEGIN TO MOVE IN. && .UNR...WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. 99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT SAT AUG 7 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. A SURFACE TROUGH AND A COLD FRONT WILL BE MOVING ACROSS THE REGION TODAY...THESE BOUNDARIES COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS STARTING EARLY THIS AFTERNOON OVER NORTHEAST WYOMING AND THE BLACK HILLS. THE STORMS WILL THEN PUSH EAST THROUGH THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY OVER THE NORTHWEST CORNER OF SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING.
The Rapid City radar (KUDX), 213 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417855.